Jump to content
CrazyBoards.org

Med shuffle and lamenting


Recommended Posts

Has anyone ever gotten more depressed on lamictal? I started to go down again so my pdoc raised that and my abilify, but as we continued to raise the lamictal I continued to go further down. We're titrating back down, but I think it was just my mood falling faster than the lamictal could help it.

Next we're going to try remixing my cocktail. I've been on the maximum dose of Welbutrin for a while and it's just not doing enough. I need a new antidepressant; a strong one that will mix well with my other drugs. Does anyone have any recommendations? I'm terrified of SSRI's. Before I was correctly DX'ed I was put on a few and they almost killed me (well, they almost made me kill me). But I'll try anything to feel better.

Hell, I was getting better. I really was, but just a little bit of stress sent me straight back down. Now I'm terrified that I'm going to go lower than I was before. It seems like I'm going to be down for the rest of my life. I know I've only been DX'ed for less than a year, but nothing seems to work. I don't know what to do. This is the only place that I feel like I can say that I'm scared and not get shit for it. My friends and family don't understand, and every time I say things like this to my tdoc she wants to send me IP. I don't want to live this way. I can't live like this. I'm not saying that I will give up, but damn it I want to.

Link to comment
Share on other sites

When I tried lamictal I was lost in a thick fog of something. I don't know if was a mixed episode or if I was severely depressed but I just couldn't take anything. The world as a million miles away and there was nothing in my mind. I simply didn't want to exist in any circumstance. I figure this reaction is odd because a lot of people do very well on lamictal.

I have been diagnosed for about the same time as you and I still struggle with the constant lack of results from medications and am regularly fed up with my mental state and life in general. I just know to let time pass. As far as your current medications, do you take Adderall every day? Do you find yourself extremely uncomfortable/anxious/depressed when it wears off?

Adderall is an up and down type of drug and could be making your situation worse. It's just a thought. As far as other antidepressants I know of remeron which isn't an SSRI. You could bring it up to your doctor and see what he or she thinks about it. It's used off label for bipolar depression. Other than that, although you probably don't want to hear it, seriously consider exercising in any way shape or form if you aren't already.

Link to comment
Share on other sites

I'm a boxer, so i exercise pretty often. I also eat right, get enough sleep, and do everything that I'm supposed to do to be healthy with BP. That's why I feel so desperate and lost. I don't know what else I can do.

I do feel horrible when my adderall wears off, but it usually wears off just as I'm going to bed. I also don't take it on the weekends unless I'm doing work. So that might be why I'm feeling so horrible today. I really can't function without the adderall though.

I'll definitely mention remeron to my pdoc. Thanks, EverythingNothing

Link to comment
Share on other sites

No problem. You're the first person that's acknowledged my insight, sorry I don't have a prize, I'll try humor instead. On a serious note, hang in there, there's got to be a pharmaceutical combination that will dig you out of depression. There are many classes of antidepressants and tons of medications being used off label for bipolar depression with more of a variety of mechanisms of action. Basically, there are many ways to alter your cognition for the better.

Also, you should be open to trialing different stimulant medications if you haven't already. I take Vyvanse which, albeit costly, offers an coverage of your symptoms for quite a few hours with a much less harsh comedown. At the very least see if you can function with something below 40mg. Amphetamine really messes with dopamine in the brain which in turn affects mood. Hopefully I could offer ideas you haven't already tried.

Link to comment
Share on other sites

Any medication that can help depression can also make it worse. It's the nature of the beast.

There are also anti-depressants that aren't SSRIs other than Wellbutrin and Remeron, if that doesn't end up being a good choice for you. You can read up on them in the anti-depressant forum.

Link to comment
Share on other sites

Thanks, y'all.

That volatile threshold is exactly why my pdoc and I chose to wait until I have a break from school to change anything.

I've been checking out the antidepressant forum, crtclms. I'm just having a hard time finding anything useful there. I guess that with this post I was hoping for more ideas of what works well for other BP people when they're down. I'm not having major problems with the welbutrin, it's just not strong enough to keep me out of depression. I'm finally stable, but I'm stably down. I don't want to be down anymore. I've been down for so long that it feels like normal. But it's not normal to hear a voice in the back of my head urging me to throw myself in front of a bus every time I walk down the sidewalk. I'm just over it. I want it to stop. I want it to end.

Link to comment
Share on other sites

Depakote is my mood stabiliser woner drug. Works great for my depression. I have met others now for whom this is true, but before I started it I mostly found info onn how it was a common anti-manic mood stabiliser but not usually great for depression.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...